MAUDE Adverse Event Report: STRYKER SPINE-US STRAIGHT AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US STRAIGHT AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48019101
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vascular Dissection (3160)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A company representative reported that while the surgeon was removing a monterey straight awl from a patient, the device nicked a blood vessel which led to major blood loss.It was further reported that a mass blood transfusion protocol was performed to stabilize the patient and that the blood vessel was closed.This resulted in a 180 minute surgical delay, and the procedure was unable to be completed as planned.It is currently unknown if the procedure will be rescheduled.
 
Additional Manufacturer Narrative
Corrected data: b1.Additional data: b5.H6 coding has been updated to reflect additional information received.
 
Event or Problem Description
A company representative reported that the procedure was completed one week later.It was further reported that the awl functioned as intended and that the difficult patient anatomy and handling of the device led to the contact with the blood vessel.The patient is reported to be doing well with no pain.
 
Additional Manufacturer Narrative
H6 coding has been updated to reflect completion of the investigation.
 
Event or Problem Description
No new information.

Brand Name
STRAIGHT AWL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
matthew kelleher
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key22923908
Report Number0009617544-2025-00070
Device Sequence Number13051929
Product Code LXH
UDI-Device Identifier07613327456073
UDI-Public07613327456073
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48019101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/25/2025
11/26/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/24/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale